Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ ZJ$-theorems for fusion systems


Authors: Radha Kessar and Markus Linckelmann
Journal: Trans. Amer. Math. Soc. 360 (2008), 3093-3106
MSC (2000): Primary 20C20
DOI: https://doi.org/10.1090/S0002-9947-08-04275-X
Published electronically: January 25, 2008
MathSciNet review: 2379788
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ p$ an odd prime, we generalise the Glauberman-Thompson $ p$-nilpotency theorem (Gorenstein, 1980) to arbitrary fusion systems. We define a notion of $ Qd(p)$-free fusion systems and show that if $ \mathcal{F}$ is a $ Qd(p)$-free fusion system on some finite $ p$-group $ P$, then $ \mathcal{F}$ is controlled by $ W(P)$ for any Glauberman functor $ W$, generalising Glauberman's $ ZJ$-theorem (Glauberman, 1968) to arbitrary fusion systems.


References [Enhancements On Off] (What's this?)

  • 1. C. Broto, N. Castellana, J. Grodal, R. Levi, B. Oliver, Subgroup families controlling $ p$-local finite groups, Proc. London Math. Soc. (3) 91 (2005), 325-354. MR 2167090
  • 2. C. Broto, R. Levi, B. Oliver, The homotopy theory of fusion systems, J. Amer. Math. Soc. 16 (2003), 779-856. MR 1992826 (2004k:55016)
  • 3. G. Glauberman, A characteristic subgroup of a $ p$-stable group, Canadian J. Math. 20 (1968), 1101-1135. MR 0230807 (37:6365)
  • 4. G. Glauberman, Global and local properties of finite groups, Finite simple groups (eds. Powell-Higman), Academic Press, London, 1971, pp. 1-64. MR 0352241 (50:4728)
  • 5. D. Gorenstein, Finite Groups, Chelsea Publishing Company, New York, 1980. MR 569209 (81b:20002)
  • 6. B. Huppert, N. Blackburn, Finite Groups III, Springer-Verlag, Berlin, Heidelberg, New York, 1982. MR 662826 (84i:20001b)
  • 7. R. Kessar, M. Linckelmann, A block theoretic analogue of a theorem of Glauberman and Thompson, Proc. Amer. Math. Soc. 131 (2003), 35-40. MR 1929020 (2003g:20014)
  • 8. R. Kessar, M. Linckelmann, G. R. Robinson, Local control in fusion systems of $ p$-blocks of finite groups, J. Algebra 257 (2002), 393-413. MR 1947328 (2003j:20011)
  • 9. R. Kessar, R. Stancu, A reduction theorem for fusion systems of blocks, J. Algebra, doi:10-1016
  • 10. B. Külshammer, L. Puig, Extensions of nilpotent blocks, Invent. Math. 102 (1990), 17-71. MR 1069239 (91i:20009)
  • 11. M. Linckelmann, Simple fusion systems and the Solomon $ 2$-local groups, J. Algebra 296 (2006), 385-401. MR 2201048 (2006i:20024)
  • 12. L. Puig, Unpublished notes.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C20

Retrieve articles in all journals with MSC (2000): 20C20


Additional Information

Radha Kessar
Affiliation: Department of Mathematical Sciences, University of Aberdeen, Meston Building, Abderdeen, AB24 3UE United Kingdom

Markus Linckelmann
Affiliation: Department of Mathematical Sciences, University of Aberdeen, Meston Building, Abderdeen, AB24 3UE United Kingdom

DOI: https://doi.org/10.1090/S0002-9947-08-04275-X
Received by editor(s): October 3, 2005
Received by editor(s) in revised form: March 23, 2006
Published electronically: January 25, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society